MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-S20-20R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "treatment results of endoscopic mucosal resection with a ligation device for duodenal neuroendocrine tumors".Literature summary: this study examined the treatment results of endoscopic mucosal resection with a ligation device (emr-l) for the removal of duodenal nets located in the submucosal layer without metastasis.Emr-l can be performed with less technical skill, and the ligation device reduces the rate of positive vertical margin.The en bloc resection rate and endoscopic complete resection rate were both 100%.Complete resection was achieved pathologically in 7 lesions (70.0%).The vertical margins were negative in all cases.Lymphatic vessel invasion was observed in three patients, all of whom underwent additional surgery with lymph node dissection (one of them also exhibited blood vessel invasion and a positive horizontal margin).No evidence of residual tumors or lymph node metastasis was observed in any of the patients.No recurrence was observed in any of the 10 patients (mean follow-up period: 18.6 months).One patient (10.0%) experienced intraoperative bleeding.Perforation occurred in 1 patient (10.0%), but the condition was managed well by conservative therapy.Emr-l was an acceptable method for endoscopically resecting submucosal duodenal nets, and the nets resected by emr-l were tumor-negative in the vertical margins.An assessment by ultrasonic endoscopy catheter probes (um3r) confirmed the size of each duodenal net and its localization in the submucosal layer.The authors did not specify which devices caused or contributed to the intraprocedural bleeding and perforation.Therefore, the olympus probe will be reported.Type of adverse events/number of patients: intraprocedure bleeding - (1).Perforation - (1).This article includes 5 reports as follows: patient identifier (b)(6) for gif-q260j.Patient identifier (b)(6) for nm-610l-0423.Patient identifier (b)(6) for sd-210l-10.Patient identifier (b)(6) for um-s20-20r.Patient identifier (b)(6) for hx-202lr.This report is 4 of 5 for patient identifier (b)(6) for um-s20-20r.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14346420
Report Number8010047-2022-07964
Device Sequence Number4698020
Product Code ITX
UDI-Device Identifier04953170368592
UDI-Public04953170368592
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUM-S20-20R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown